Alert archive / Illinois / Flash Flood Warnings in 2020
Flash Flood Warning 35, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Sep 8, 2020, 3:14 AM CDT for Woodford County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2020, 3:14 AM CDT (08:14 UTC)
- Expired
- Sep 8, 2020, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Woodford County, IL
The radar
The Lincoln radar (KILX), 78 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.5
The text
As transmitted.
261
WGUS53 KILX 080814
FFWILX
ILC203-081115-
/O.NEW.KILX.FF.W.0035.200908T0814Z-200908T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
314 AM CDT Tue Sep 8 2020
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Central Woodford County in central Illinois...
* Until 615 AM CDT.
* At 314 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Eureka, Minonk, Roanoke, Secor and Benson.
This includes Interstate 39 between mile markers 19 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4083 8893 4066 8933 4076 8933 4093 8902
4092 8893
FLASH FLOOD...RADAR INDICATED
$$
371 follow-up statement
152
WGUS73 KILX 081112
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
612 AM CDT Tue Sep 8 2020
ILC203-081121-
/O.EXP.KILX.FF.W.0035.000000T0000Z-200908T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Woodford-
612 AM CDT Tue Sep 8 2020
...THE FLASH FLOOD WARNING FOR CENTRAL WOODFORD COUNTY WILL EXPIRE AT
615 AM CDT...
The heavy rain has ended and flood waters have receded. Flooding is
no longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 4083 8893 4066 8933 4076 8933 4093 8902
4092 8893
$$
37What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 12:59 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Sep 8, 12:59 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1259 AM CDT Tue Sep 8 2020 .SYNOPSIS... Issued at 240 PM CDT Mon Sep 7 2020 Isolated to scattered showers and thunderstorms should redevelop along a frontal boundary across central Illinois early this evening and move east across the area. Another area of thunderstorms should develop west of Illinois later tonight and move across the northern half of the state during the overnight hours. The outflow boundary from the overnight storms will become the focus for additional thunderstorms on Tuesday into Tuesday night. Due to cloud cover and rainfall, overnight lows in the north will be in the upper 50s to lower 60s. However, where no rain occurs tonight, overnight lows will only drop into the middle to upper 60s. && .UPDATE... Issued at 915 PM CDT Mon Sep 7 2020 A line of elevated storms have finally developed north of the warm front across our northern counties from Fulton Co to McLean Co. The instability is supportive of stronger updrafts, with MUCAPE of 2500 J/kg, but CIN is increasing toward 60-100 J/kg, which is causing some reduction is full updraft potential. Still, a few of the stronger storms could produce some dime to nickle size hail. Damaging wind gusts will be difficult to reach the ground through the increasing low level inversion. We remain in a Marginal Risk of Severe storms in the SPC Day 1 outlook, so will monitor storm progression this evening for intensification. The latest trend in the CAMs is for the line of storms to remain relatively stationary across our northern counties until toward sunrise on Tuesday, when they finally shift northward. That is a change from previous guidance, that showed a steady but slow northward progression of the line during the evening, leaving mainly dry conditions for the last few hours of the night. Have therefore adjust PoPs/Weather to linger longer in our northern counties, with a larger area of Likely to Categorical PoPs the rest of the night across the north. Also trimmed the southern extent of PoPs due to a northward focus in progress. The remainder of the forecast details are on track. Updated forecast info is already available. && .SHORT TERM...(This evening through Tuesday) ISSUED AT 240 PM CDT Mon Sep 7 2020 Isolated to scattered showers and storms should redevelop along a frontal boundary across central Illinois early this evening and move east across the area. This front will then move north and northwest as a warm front, pushing the focus for more precip further north. Then, another complex of thunderstorms should develop west of Illinois across Iowa later tonight and move across the northern half of the state during the overnight hours. Storms from this complex will move across northern parts of the CWA overnight so will have definite pops in the north and then taper to chance pops along I-27. The outflow boundary/front from these overnight storms will become oriented from the southwest to northeast during the Tue morning hours and become the focus for additional thunderstorms on Tuesday, so the highest pops will be northwest of the IL river with lower pops toward the east. Due to cloud cover and precip, overnight lows will range from the upper 50s in the far northwest to the middle to upper 60s across the central and southeast. A large temp spread is also expected Tuesday as the boundary/front should be located near the IL river. This will result in afternoon highs around 70 in the northwest to the upper 80s in the east and southeast parts of the CWA. .LONG TERM...(Tuesday night through Monday) ISSUED AT 240 PM CDT Mon Sep 7 2020 The frontal boundary will still be along the same area Tuesday night into Wed, keeping the focus for the highest pops northwest of the IL river. High pressure will then move into the area with dry and cooler conditions for Wed night through Thur night. However, this will be short lived as another frontal boundary will move toward and through the area with more showers and storms for Fri through the whole weekend. This will be followed by another dry period Sun night and Mon. Temps will remain on the cooler side after Wed, with afternoon highs ranging from around 70 to around 80. Overnight lows will be in the 50s to lower 60s through the extended period. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1259 AM CDT Tue Sep 8 2020 Showers and thunderstorms had developed north of a warm front (from Springfield to Paris) and affect PIA and BMI since 8-9 pm. Carried TSRA at BMI and PIA overnight, though more widespread convection should shift north of BMI and PIA between 07-08Z. Convection mostly stays north of I-72 overnight though isolated convection possible toward dawn. Continued LLWS along I-72 from 07-11Z with 2k ft SW winds 35-40 kts. The front will stay near I-72 during Tue and push slowly south of I-72 by sunset. This could bring more isolated convection over central IL from mid Tue afternoon into early Tue evening. Winds to be south in warm section and NE north of the warm front with speeds of 7-12 kts and few gusts 15-20 kts at times. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Shimon SYNOPSIS...Auten SHORT TERM...Auten LONG TERM...Auten AVIATION...07
Hazardous weather outlook, Sep 7, 3:36 PM CDT, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 336 PM CDT Mon Sep 7 2020 ILZ027>031-036>038-081100- Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 336 PM CDT Mon Sep 7 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible this evening along a stationary boundary, with more widespread showers and storms developing during the night. A few storms could be strong to severe during this evening after sunset, with gusty winds and hail possible along with locally heavy rains and cloud to ground lightning. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... There will be a chance of thunderstorms Tuesday through Wednesday. Isolated thunderstorms are possible from Friday night through Sunday. The risk of severe storms is low during this time frame. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 6 pm to midnight. ILZ040>057-061>063-081100- Cass-Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas- Edgar-Logan-Macon-Mason-Menard-Morgan-Moultrie-Piatt-Sangamon- Schuyler-Scott-Shelby-Vermilion- 336 PM CDT Mon Sep 7 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated to scattered thunderstorms are still possible this evening along a stationary boundary. A few storms could be strong to severe, with gusty winds and hail possible, along with locally heavy rains and cloud to ground lightning. More widespread showers and storms will be possible last tonight as a complex of storms moves across northern Illinois. Locally heavy rainfall and lightning will be the main threat. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Isolated thunderstorms are possible from Tuesday through Wednesday, mainly west of I-57. Isolated thunderstorms are possible from Friday night through Sunday. The risk of severe storms is low during this time frame. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 6 pm to 10 pm today. ILZ066>068-071>073-081100- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 336 PM CDT Mon Sep 7 2020 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Isolated thunderstorms are possible Saturday through Sunday. The risk of severe storms is low during this time frame. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Auten
In the hours before
Local storm report, Sep 7, 10:53 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1053 PM CDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HEAVY RAIN 3 SW BLOOMINGTON 40.45N 89.01W
09/07/2020 M3.00 INCH MCLEAN IL NWS EMPLOYEE
RAIN FELL IN ABOUT AN HOUR AND A HALF.
&&
SHIMONSpecial weather statement, Sep 7, 11:42 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1142 PM CDT Mon Sep 7 2020
ILZ029-031-036-037-080545-
Tazewell-Peoria-Woodford-Fulton-
1142 PM CDT Mon Sep 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WOODFORD...EAST
CENTRAL FULTON...CENTRAL TAZEWELL...NORTHERN MASON AND SOUTHERN
PEORIA COUNTIES UNTIL 1245 AM CDT...
At 1142 PM CDT, Doppler radar was tracking a strong thunderstorm over
St. David, or near Canton, moving northeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Peoria, Pekin, Canton, East Peoria, Morton, Washington, Bartonville,
Creve Coeur, West Peoria, Germantown Hills, Marquette Heights,
Tremont, Bellevue, Mackinaw, South Pekin, Glasford, Peoria Heights,
North Pekin, Groveland and Norwood.
This includes the following highways...
Interstate 155 between mile markers 24 and 31.
Interstate 474 between mile markers 2 and 14.
Interstate 74 between mile markers 88 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4081 8949 4052 8936 4043 8988 4044 8993
4042 8995 4041 9002 4056 9004
TIME...MOT...LOC 0442Z 246DEG 23KT 4050 9000
ShimonLocal storm report, Sep 8, 1:04 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
104 AM CDT TUE SEP 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 AM HEAVY RAIN BLOOMINGTON AIRPORT 40.48N 88.92W
09/08/2020 M1.64 INCH MCLEAN IL AWOS
RAINFALL SINCE 9 PM MONDAY
&&
07Special weather statement, Sep 8, 1:48 AM CDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Lincoln IL 148 AM CDT Tue Sep 8 2020 ILZ029>031-037-080730- Tazewell-Marshall-Peoria-Woodford- 148 AM CDT Tue Sep 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARSHALL...CENTRAL WOODFORD...NORTHEASTERN TAZEWELL AND SOUTHEASTERN PEORIA COUNTIES UNTIL 230 AM CDT... At 148 AM CDT, Doppler radar was tracking a strong thunderstorm over Creve Coeur, or near Pekin, moving northeast at 40 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Peoria, Pekin, Eureka, East Peoria, Morton, Washington, Bartonville, Creve Coeur, West Peoria, Metamora, Germantown Hills, Marquette Heights, Roanoke, Bellevue, Washburn, Bay View Gardens, Secor, Peoria Heights, Cazenovia and North Pekin. This includes the following highways... Interstate 474 between mile markers 3 and 14. Interstate 74 between mile markers 89 and 99. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4057 8969 4067 8976 4098 8923 4076 8907 TIME...MOT...LOC 0648Z 236DEG 34KT 4065 8961 Shimon
Special weather statement, Sep 8, 2:42 AM CDT, 32 minutes before
Special Weather Statement National Weather Service Lincoln IL 242 AM CDT Tue Sep 8 2020 ILZ031-038-080815- Woodford-McLean- 242 AM CDT Tue Sep 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WOODFORD AND NORTHWESTERN MCLEAN COUNTIES UNTIL 315 AM CDT... At 242 AM CDT, Doppler radar was tracking a strong thunderstorm over Secor, or 8 miles east of Eureka, moving east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Eureka, El Paso, Roanoke, Hudson, Goodfield, Carlock, Secor, Congerville, Benson, Kappa, Panola, Evergreen Lake and Lake Bloomington. This includes the following highways... Interstate 39 between mile markers 5 and 25. Interstate 74 between mile markers 114 and 122. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4061 8892 4053 8923 4079 8930 4093 8893 TIME...MOT...LOC 0742Z 249DEG 29KT 4073 8911 37
Special weather statement, Sep 8, 3:01 AM CDT, 13 minutes before
Special Weather Statement National Weather Service Lincoln IL 301 AM CDT Tue Sep 8 2020 ILZ027-080845- Knox- 301 AM CDT Tue Sep 8 2020 ...SPECIAL WEATHER STATEMENT... At 301 AM CDT, Doppler radar was tracking a strong thunderstorm near North Henderson, or 10 miles northeast of Monmouth, moving east at 35 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Galesburg, Wataga, Oneida, Altona, Victoria, Rio and Henderson. This includes Interstate 74 between mile markers 34 and 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4115 9013 4101 9009 4096 9044 4115 9044 TIME...MOT...LOC 0801Z 253DEG 33KT 4104 9054 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 9:58 PM CDT | Special Weather Statement | ILX | DeWitt | 62 min |
| Sep 7, 10:06 PM CDT | Areal Flood Warning | ILX | McLean | 3 hr |
| Sep 7, 10:47 PM CDT | Flash Flood Warning | ILX | McLean | 2 hr |
| Sep 7, 11:42 PM CDT | Special Weather Statement | ILX | Tazewell | 63 min |
| Sep 8, 1:48 AM CDT | Special Weather Statement | ILX | Woodford | 42 min |
| Sep 8, 2:19 AM CDT | Flash Flood Warning | ILX | Peoria, Tazewell | 3 hr |
| Sep 8, 2:42 AM CDT | Special Weather Statement | ILX | Woodford | 33 min |
| Sep 8, 3:01 AM CDT | Special Weather Statement | ILX | Knox | 44 min |
| Sep 8, 3:06 PM CDT | Special Weather Statement | ILX | Piatt | 39 min |
| Sep 8, 3:51 PM CDT | Special Weather Statement | ILX | Champaign | 39 min |
| Sep 8, 5:02 PM CDT | Special Weather Statement | ILX | Moultrie | 43 min |
Nearby
Flash Flood Warnings in Illinois, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.